Author: Sorting Last Post on Top ↓ Message:
BEBARB149's Photo BEBARB149 SparkPoints: (49,777)
Fitness Minutes: (22,923)
Posts: 2,724
11/11/13 10:14 A

My SparkPage
Send Private Message
Reply
When I was on the highest doses of metoprolol that I took after my bout with a-fib I slept 12 to 16 hours a day and wasn't too bright when I was awake. My hands and feet were like blocks of ice most of the time. And I had head rushes whenever I moved to fast. So maybe it's a good thing she didn't put you on a higher dose.

Achieve success in any area of life by identifying the optimum strategies and repeating them until they become habit - Charles Givens


 Pounds lost: 14.0 
 
0
13
26
39
52
RUSSELL_40's Photo RUSSELL_40 Posts: 16,826
11/10/13 5:32 P

Send Private Message
Reply
The Betapace is working better, but now the cramping occurs when I am active. This is about the same as when I was on Coreg, so not bad. The Metoprolol caused me to have severe A-fib, but my pharmacist said that it may have been because the dose was too small.

I am just happy to feel good most of the day. Yesterday I was pretty active and no cramping, so I was happy. Still, have no idea why she didn't just add the potassium, and drop the Lisinopril, and hope to reduce, or stop the cramping

"We can't solve our problems with the same thinking we used when we created them "

- Albert Einstein

“Whether you think you can, or you think you can't--you're right.”

- Henry Ford


 current weight: 179.6 
 
361
311.75
262.5
213.25
164
BEBARB149's Photo BEBARB149 SparkPoints: (49,777)
Fitness Minutes: (22,923)
Posts: 2,724
11/8/13 10:46 A

My SparkPage
Send Private Message
Reply
carvedilol (Coreg), metoprolol succinate (Toprolol), and sotalol (Betapace) are all β-adrenergic blocking agents or beta blockers, but each has it's own set of side effects. Metoprolol can cause the dizziness/vertigo I experienced with it. (I'd think I was sitting up on the side of the bed, but I'd actually be falling over on my other side. Better than a carnival ride!) Coreg can cause arthralgia (skeletal pain) which is probably why your doctor took you off it when you complained of pain in your back.

I don't understand why she changed everything at once. It would make more sense to me if she'd just stopped your Lisinopril since it's known to cause cramping and waited to see if that stopped the cramping before she took you off the Coreg. I have a bunch of doctors that don't explain to me the reasoning behind the decisions they make. It's aggravating to the point of distraction.

Achieve success in any area of life by identifying the optimum strategies and repeating them until they become habit - Charles Givens


 Pounds lost: 14.0 
 
0
13
26
39
52
RUSSELL_40's Photo RUSSELL_40 Posts: 16,826
11/7/13 10:28 A

Send Private Message
Reply
Instead of 2 minor episodes of A-fib in the last 3 months on Coreg,on Metoprolol I had 25 episodes in the past 2 months. The difference is, they are able to be felt.

On Coreg, I found out about the 5 microsecond episodes, when I got my ICD checked, not because I felt them. I have no idea why my cardiologist changed my meds.

Her reaction to 18X the episodes per month, was to put me on a 3rd drug, and cut the Metoprolol. I am now trying Betapace ( Sotalol ), 80 mg twice a day, and I am still a little short of breath at times, but not feeling the heart flutters at least. This has allowed me to sleep better.

I have to get my ICD checked again on Friday after just 3-4 doses.Not sure if any change will occur by then, although I am hoping that the new pill works as good as the Coreg. I know the Coreg works, but not sure my cardiologist will put me back on it.

She lied to me about the fact that Coreg and Metoprolol are both beta-blockers, which is bothering me. I understand that they also provide help with pacing for A-fib, but I didn't have a problem with my A-fib, until she switched my meds.

I go back next Wednesday to my cardiologist, and hoping that the new drug works, or I will have to demand that she put me back on Coreg, and hope she complies.

"We can't solve our problems with the same thinking we used when we created them "

- Albert Einstein

“Whether you think you can, or you think you can't--you're right.”

- Henry Ford


 current weight: 179.6 
 
361
311.75
262.5
213.25
164
BEBARB149's Photo BEBARB149 SparkPoints: (49,777)
Fitness Minutes: (22,923)
Posts: 2,724
11/4/13 11:06 A

My SparkPage
Send Private Message
Reply
The problem with the heart flutters may be stopping the Coreg. I was on high doses of metoprolol for A-fib. As I improved the dose was decreased because I was dizzy a lot from low BP. Each decrease brought on a slight return of A-fib symptoms. Luckily each time it only lasted a week so I was able to wean off of the drug. If you read up on Coreg you may find the same problem with it. Stopping these drugs causes the symptoms they are used to treat. Odd, heh? It is definitely a thing to talk to your doctor about soon. She may need to wean your off it a bit slower.

WebMD says of Coreg: " When gradually stopping this medication, it is recommended that you temporarily limit physical activity to decrease strain on the heart. Get medical help right away if you develop chest pain/tightness/pressure, chest pain spreading to the jaw/neck/arm, unusual sweating, trouble breathing, or fast/irregular heartbeat."

Lisinopril eventually caused me to have very bad leg cramps - like "want to scream" pain. They think it has something to do with it lowering our potassium. I don't know about that, but if your kidneys are ok the extra potassium won't hurt.

Achieve success in any area of life by identifying the optimum strategies and repeating them until they become habit - Charles Givens


 Pounds lost: 14.0 
 
0
13
26
39
52
RUSSELL_40's Photo RUSSELL_40 Posts: 16,826
11/4/13 6:39 A

Send Private Message
Reply
At my last cardiologist appointment, I told her about painful cramping in my back, and she doubled my potassium to 20 MEQ 2 X a day. At the same time, she cut my Lisinopril in half, and switched me from 50 mg Coreg, to 100 mg Metoprolol.

Her reasoning was that my BP was getting low, so I understand the halving of the Lisinopril, but within a week of me switching to the Metoprolol from the Coreg, I started having heart fluttering, and it is getting worse.

I used to be on 100 mg Coreg back when I was 330, and I felt great, and worked a job. They dropped that to 50, and I started having back cramping. I am not sure if the answer is to go back to 100 mg Coreg, but at this point, even back on the 50 of Coreg, if it would stop this fluttering, would be preferable.

I am not sure if doubling the potassium is a problem, but they recently tested it, and it is normal, so I doubt that, so it is either a medicine issue, or just a huge coincidence, which I don't really believe in. I have A-fib, so it isn't impossible, but having it off an on for half the day , day after day is horrible, and it started after the medicine was switched.

I see her again on Wednesday, and plan to run it by the cardiologist, and convince her to switch me back, but has anyone else had an issue with something like this, or specifically switching Coreg to Metoprolol?

"We can't solve our problems with the same thinking we used when we created them "

- Albert Einstein

“Whether you think you can, or you think you can't--you're right.”

- Henry Ford


 current weight: 179.6 
 
361
311.75
262.5
213.25
164
Page: 1 of (1)  

Report Innappropriate Post

Other Healthy Hearts General Team Discussion Forum Posts

Topics: Last Post:
Weekend ZZZZ 9/7/2014 8:32:56 PM
New, better cholesterol test - VAP panel 12/17/2013 11:10:54 AM
The Big Fat Surprise 6/10/2014 8:31:46 PM
My heart pounds really hard, why? 10/28/2013 1:37:23 AM
TEE 10/1/2014 3:45:14 PM

Thread URL: http://www.sparkpeople.com/myspark/team_messageboard_thread.asp?board=0x9777x55508216

Review our Community Guidelines




x Lose 10 Pounds by February 5! Get a FREE Personalized Plan